In May of 2007 my PSA was 4.5. I then had a biopsy and was told I had prostate cancer. I had a radical prostatectmy.. I was told that a cell was found outside my prostate and would require be put on Lupron (4 Mo) and after I healed I would need 35 radiation treatements starting in Jan of 08 and ended in Mar of 08, My last lupron 4 Mo was Mar 7 of 08. My PSA after the surgery dropped to 0.003c. In 2009 my PSA rose to 0.019. In Jan of 2011 my PSA was 0.114c. In July of 2011 my PSA was 0.251c. This sent up a flag according to my oncologist. He ordered another PSA test in 3 months instead of the usual 6 mo. In Nov of 2011 My PSA was 0.680. My urologist saw this and said I must go on Lupron immediately.....That day. He also said that I could be on this for life but the effects of it should lessen as time goes on. I chose to use the new lupron (6 mo) and it was given to me within the hour. He said we are taking no chances with this.
This new Lupron (6 mo) was NOT like the Lupron (4 Mo) that I had in 2007. The affects were much greater and severe. I am thinking , is it just me. I know about the hot flash sessions from before but they were not like this. A session will start with HEAVY sweating from my forhead with a very debilitating effect. I have to stop whaterver I am doing and rest and wait and this will last 10 to 15 min and then I will go into a cool down for about 10 minutes and then I will go into a freeze mode for about 10 to 15 minutes. Shivering to the point of teeth chattering while be wrapped up in wool blankets. After the secession is over I will be completely exhausted like I ran a marathon. I have to rest/sleep for about 1/2 to an hour to 1 hour at least to recover. My state of living is I am allways lacking energy. Half of what I usually had before the Lupron (6 Mo). It is like the hot flash sessions are allways there. Just waiting for a time to strike and surface and when it does I just deal with it. They are not allways thet severe and time the don't amount to much but they are allways lingering. Last week I had 3 sessions within 4 hours. One severe and two less severe and after that I was totall wiped out and went to bed to sleep immediately. After that I had a few minor sessions. Rest is the answer. Stress and working hard at my job exacerbates the session. I understand why I have to have the Lupron and I am OK with that. I am on the fourth month of the Lupron (6 Mo) I will do whatever it takes to survive this what I have to do The alternative is not appealing.
The other effects of lupron of being tired all the time, loss of energy, loss of desire, loss of muscle mass making you weaker, and generally not feeling very good and some sadness are all there.
My question is about Lupron (6 Mo) This stuff seems different. Is it just meView Thread